Drought, Bee
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
A couple of significant storm systems moved across South Texas to provide much needed rainfall to portions of the area. The first system affected South Texas from |the 13th through the 17th of the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A couple of significant storm systems moved across South Texas to provide much needed rainfall to portions of the area. The first system affected South Texas from |the 13th through the 17th of the month. A stronger system brought heavier rainfall|to western portions of the Brush Country and the Mid-Coast region on the 29th. Above normal rainfall for the month occurred over much of the Brush Country and|Victoria Crossroads regions, while the southern Coastal Bend received below normal rainfall for the month. Some areas around Laredo received 5 to 7 inches of rainfall while 6 to 8 inches occurred over Calhoun County on the 29th. | |The severe drought persisted over southern portions of the Brush Country east into the Coastal Bend with exceptional drought continuing from southern Duval County eastward to the western portions of Kleberg and Nueces Counties. The abundant rains during the month sustained the northern portions of the Brush Country to the Victoria Crossroads during the month.
Rainfall in the watershed during the month helped to curtail the falling reservoir levels for the Corpus Christi reservoir system. The combined capacity of the Corpus Christi reservoir system rose to 43 percent by the end of the month. Voluntary water restrictions continued for the city of Corpus Christi but mandatory water restrictions go into effect once the capacity falls below 40 percent. The city of Laredo was also under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, and King Ranch Santa Gertrudis District.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 10:46 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1146 PM CDT FRI AUG 31 2012 .DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION. && .AVIATION...A PLUME OF MOISTURE WILL MOVE INTO THE REGION WITH CLOUD COVERAGE...AS WELL AS CHANCES FOR CONVECTION...EXPECTED TO INCREASE THROUGH SATURDAY. CHANCES FOR RAIN WILL INCREASE EARLY SATURDAY MORNING FROM CRP-VCT...THEN MOVE FARTHER WEST AS THE DAY PROGRESS. MVFR/IFR/LIFR CONDITIONS WILL BE POSSIBLE WITHIN ANY STORMS THAT DO DEVELOP. THE BIGGEST CONCERN WITHIN THE STORMS WILL BE THE STRONG GUSTY WINDS THAT WILL DEVELOP. OTHERWISE...CONDITIONS SHOULD IMPROVE LATE IN THE AFTERNOON INTO THE EVENING WITH THE LOSS OF DAYTIME HEATING. WINDS WILL REMAIN WEAK EARLY...INCREASING AND BECOMING GUSTY THROUGH THE AFTERNOON...THEN DECOUPLE IN THE EVENING...WITH LRD DECOUPLING LATE. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 79 96 79 99 78 / 30 40 20 10 10 VICTORIA 76 95 76 96 75 / 30 40 10 20 10 LAREDO 79 102 79 103 79 / 10 10 20 10 10 ALICE 77 99 76 101 75 / 20 40 10 10 10 ROCKPORT 79 92 79 92 80 / 30 40 20 20 10 COTULLA 76 101 76 102 75 / 10 10 20 10 10 KINGSVILLE 77 97 76 99 76 / 30 40 10 10 10 NAVY CORPUS 80 93 80 92 80 / 30 40 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 711 PM CDT FRI AUG 31 2012 TXZ229>234-239>247-020015- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 711 PM CDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT THERE IS AN ELEVATED FIRE DANGER THREAT BRIEFLY THIS EARLY EVENING ACROSS THE RIO GRANDE PLAINS DUE TO WIND GUSTS UP TO AROUND 25 MPH...DRY FUELS AND RH VALUES RANGING FROM 25 TO 35 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH TEXAS SATURDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE ON SUNDAY MAINLY IN THE VICTORIA CROSSROADS. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED ACROSS SOUTH TEXAS FROM SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-020015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 711 PM CDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
Exceptional drought remained over the southern portion of the county.
Exceptional drought remained over the western portion of the county.
Exceptional drought developed over the western portion of the county by the end of the month.
Exceptional drought developed over all but the extreme northwestern portion of the county by the end of the month.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414837, 414838, 414839, 414840, 414841, 414842, 414843, 414844.